It is currently Thu Aug 17, 2017 9:46 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Suboxone causing acne?
PostPosted: Mon Dec 10, 2012 5:05 pm 
Offline
Power Poster
Power Poster

Joined: Fri Dec 07, 2012 5:08 pm
Posts: 57
I have been taking suboxone 16mg/day for 11 days now. Over the past week I have been developing acne that is worse than I have had in years. My skin had always been acne prone(had bad acne in high school) until I went on Accutane which is a very powerful acne drug that was a miracle for me. I also went on it like 2 years later to control minor breakouts. I think the breakouts now are caused by the suboxone making me more sweaty(hot flashes) or maybe just suboxone in general.

My sub doctor says it will go away after my body gets more used to it but I am not sure she is correct. I am just very paranoid because I dealt with bad acne for years when I was younger and it is just now starting to remind me of some really shitty times I used to have with acne. Anyone else have experience with this? Did it go away after some time? Acne has always caused me to get very depressed and self conscious to the point where I am almost ready to just quit suboxone and go through my recovery without it.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 12, 2012 2:38 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi Stewart, I haven't personally dealt with this issue, but it has come up before. Here is a link to a recent thread about acne and suboxone:

http://suboxforum.com/viewtopic.php?t=3 ... light=acne

Hope this helps!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Mon Jan 06, 2014 2:01 am 
Offline
New Poster
New Poster

Joined: Mon Jan 06, 2014 1:47 am
Posts: 1
I've only had things like that from a severe allergic reaction....it could be nothing but it could be a skin infection ...if I were you I'd hike it over to a dermatologist ...good luck!
___________
Acne No More


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jan 06, 2014 4:39 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Aug 04, 2012 5:42 pm
Posts: 226
Location: Minneapolis
You're new to Suboxone, you're probably still adjusting to that a bit and you might have some other stresses in your life? Do you think it could be related to the major transition you've just made in your life?

Whether stress really causes acne or not is still an issue professionals are still split on, there are several medical studies that may provide grounds to believe that stress, indeed, does cause acne.

Stress may aggravate acne in two ways: one is by stress triggering the adrenal gland to produce more hormones; the other is by stress slowing down the body's natural healing process.

The adrenal glands, which can be found above the kidneys, release the hormones norepinephrine and epinephrine. Together with the hormones secreted by the adrenal cortex under stressful conditions, they provoke the production of excess sebum which in turn leads to a breakout of acne.

Psychological stress also has a heavy impact on the body's ability to heal itself. It is believed that psychological stress may diminish the healing capacity of the immune system by possibly as high as 40%. This, quite naturally, has led many to believe that stress is a causal factor of acne.

To add, keeping a less than healthy diet under stressful conditions may clearly have an affect mon acne and the development of acne.

Stress can not only aggravate acne, but also may notably affect the overall health condition of the skin. This is because it induces the adrenal cortex to create a steroid called cortisol which may make the production of sebum. This in consequence can make the skin oily. This may be the reason why people undergoing stress in their lives have pus-filled papules and inflamed acne rather than the plain whiteheads and blackheads we generally see. I don't know if this is the case for you, but if it is, chances could be good that the breakouts you are experiencing are related to stress and therefore would subside once stress is removed or reduced.

In the early part of this millenium, the Stanford University School of Medicine conducted a research study on the relationship between stress and acne. Although it only involved 22 acne-inflicted students, it was helpful in proving the fact that stress can actually trigger acne. In the experiment, the professors reasoned that the students' acne was actually aggravated under stressful conditions. It was further noticed that the students who were greatly stressed during the test had a greater chance for more severe forms of acne.

Another study from 2003 and published in a major science publication took note the possibility that body chemicals and acne (and other skin diseases) may be closely connected. This study especially focused on the thalamus, the part of the brain which releases a hormone called CRH under stressful conditions. The skin oil glands are known to generate both CRH and CRH receptors. Consequently, when CRH receptors combine with excess CRH, it produces more sebum which in turn may result in acne flare-ups.

Acne eczema, is known to appear in middle-aged women who suffer from depression and stress. In this case however, it is not yet clear whether stress led to the acne or stress was the result of the acne.

In light of this evidence, I know some prescribers who advise acne sufferers to avoid stress, worry, anxiety and tension (YEAH, possible, right?!!?!) as these may provoke acne and even worsen a pre-existing condition. More realistically, I know Dr's who try different SSRI's and even PRN Benzodiazepines IF INDEED it is determined that the acne is stress related.

Good luck, I have a friend that has severe flare-ups of acne when undergoing stress, which is frequent, and it makes her extremely self-conscious which in-turn tends to worsen the acne flare ups that are identical to the part I bolded for you.

Take a look, think about it, maybe some of these factors play into your acne, it's possible that you are having an allergic reaction to Suboxone, maybe the dose is too high and it's a histamine release, I don't know, but I'd sure think of looking at some of these other factors before I blamed Suboxone and CERTAINLY before I contemplated stopping Suboxone.

_________________
TPN Service Companies
Travis Norton, LADC/LAC
540 Greenhaven Road #201|Anoka, MN 55303
(763)250.0702
http://www.facebook.com/TpnServiceCompanies
Person-centered counseling, education, advocacy, referral services and assessments.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group